Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
HLJ

Burning palms and wrists from Doxycycline?

Recommended Posts

I've been on Doxycycline (one pill twice a day) for roughly four weeks now. On Monday I developed some burning in-between my thumb and forefinger on my right hand. Eventually the burning spread to my palms and upper wrists, and now it's on both my left and right palms! My hands feel really hot. Occasionally I'll get a tingling sensation too, but it's 99.9% burning.

My hands don't look red. They haven't been sunburned, nor is there a rash. I tried putting lotion on them, but that didn't help. Running them under cold water provides momentary relief.

I'm really confused. Could this be happening because of the Doxycycline? It's a pretty intense burning. I'm probably going to call the pharmacist tomorrow, but I was curious if anyone here had any insight. I've found a few people on the Internet saying they had burning sensations in their hands while taking Doxycycline.

Link to comment
Share on other sites

Most probably. I had an intense burning sensation on my scalp when on antibiotics. It felt like my head was on fire.

Link to comment
Share on other sites

Yikes! Really?

I actually found another girl who made a similar post to this, so even though it's not listed as a side effect, it appears to be one.

I can't handle this burning, so I guess no more antibiotics for me. Anyone know how long it takes for antibiotics to get out of your system, so that the side effects will stop?

Edited by HLJ
Link to comment
Share on other sites

So I called the pharamacist and he said it wasn't listed as a side effect (which I already knew), and that the only way I would know whether or not it was being caused by the Doxycycline was to stop it. I already stopped it at least 3/4 days ago (can't remember for sure now!), so I asked how long it would stay in my system, and he said around 3 days. Didn't sound very sure, though. He kept saying "Um" and "I don't know." O_O

Now I'm getting worried that maybe this ISN'T being caused by the Doxy, and could be something more serious. But I've encountered people who had similar symptoms...

Help, anyone?

Edit: Just called my doctor and the nurse talked to her, and told me she said it's "unlikely but not impossible" to experience this. She told me to go off the pill (which I already did), see if the symptoms stop, and if they do, to start taking the Doxy again. If the symptoms come back then the Doxy is causing the burning for sure. x_x

Edited by HLJ
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×